Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 31, 2012, 1:39 PM MDT for Denver County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2012, 1:39 PM MDT (19:39 UTC)
- Expired
- Jul 31, 2012, 2:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Denver/Boulder, CO
County Denver County, CO
The radar
The Denver radar (KFTG), 33 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 2225 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210 WWUS85 KBOU 311939 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 139 PM MDT TUE JUL 31 2012 COZ036-039-040-312030- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 139 PM MDT TUE JUL 31 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON COUNTY EXTREME NORTH CENTRAL DOUGLAS COUNTY WESTERN ARAPAHOE COUNTY SOUTHWESTERN ADAMS COUNTY DENVER COUNTY AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED OVER WESTERN DENVER... MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SHERIDAN... GREENWOOD VILLAGE...CHATFIELD RESERVOIR...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...CENTENNIAL...WHEAT RIDGE...LITTLETON... LAKEWOOD...ENGLEWOOD...DENVER...SOUTHWESTERN COMMERCE CITY...WESTERN AURORA AND SOUTHERN ARVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3982 10477 3957 10477 3954 10514 3979 10514 TIME...MOT...LOC 1939Z 257DEG 11KT 3970 10503 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:08 AM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 31, 9:08 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 908 AM MDT TUE JUL 31 2012 .UPDATE...MAIN ISSUE THIS MORNING IS REGARDING THE TIMING/ONSET OF THE THUNDERSTORMS THIS AFTERNOON. CURRENT STLT HAS AN AREA OF THUNDERSTORMS NEAR GRAND JUNCTION THIS MORNING. HAVE TIMED THIS TO MOVE INTO THE NORTH CENTRAL MOUNTAINS BY 16Z AND MOVING OFF THE FOOTHILLS BY 18Z. BASED ON THIS SCENARIO...TIMING OF TSTMS WILL NEED TO BE SPED UP BY 2-3 HOURS. FCST CAPES FM THIS MORNINGS SOUNDINGS ARE AROUND 1700 J/KG AT KDEN AND 1000-1100 AT KGJT. PW VALUES CLOSE TO ONE INCH AS WELL SO WET MICROBURSTS WITH HEAVY RAIN AND DAMAGING WINDS THE PRIMARY ISSUES TODAY. && .AVIATION...MAIN CHANGE TO THE TAFS WILL BE TO UP THE TIMING OF TSTMS AT BJC TO 18Z AND KDEN/KAPA AROUND 19Z. AREAS OF TSTMS OVER GRAND JUNCTION IS TIMED TO MAKE ITS WAY INTO THE DENVER AREA AT THAT TIME. WET MICROBURSTS WILL LIKLY PRODUCE MVFR CIG AND OR VSBY RESTRICTIONS FOR A SHORT TIME. HEAVY RAIN AND STRONG WINDS THE PRIMARY THREATS FM THE STORMS. SHOULD SEE S/SWLY WINDS TRANSITIONS TO WNWLY WINDS AS THE BOUNDARY ASSOCIATED WITH THE CONVECTION MOVES THROUGH THE URBAN CORRIDOR WILL UPDATE THAT IN THE TAFS AS WELL ON OR AFTER 18Z. && .PREV DISCUSSION... /ISSUED 350 AM MDT TUE JUL 31 2012/ SHORT TERM...WATER VAPOR IMAGERY SHOWING THE UPPER HIGH AS SHIFTED A BIT FURTHER WEST INTO NEW MEXICO... WHICH AS SHIFTED THE MAIN MOISTURE PLUME FURTHER WEST AND NORTH INTO THE GREAT BASIN AND WYOMING. OVERALL PRECIPITABLE WATER VALUES ARE STILL JUST OVER AN INCH OVER THE CWA...BUT IS DOWN ABOUT A TENTH OF AN INCH IN THE PAST 24 HOURS. STILL...CERTAINLY PLENTY OF MOISTURE AVAILABLE FOR ANOTHER ROUND OF STORMS AGAIN TODAY. EVEN AT THIS HOUR...PLENTY OF SHOWERS STILL ON GOING OVER THE PALMER DIVIDE REGION AND MORE DEVELOPMENT OVER THE 4 CORNERS REGION. SO OVERALL MAY EXPECT SLIGHTLY LOWER COVERAGE OF STORMS WEST OF THE DIVIDE BUT STILL HEALTHY COVERAGE OVER EAST SLOPES AND PLAINS. AS HAS BEEN THE CASE...URBAN CORRIDOR MAY BE ON THE DRY AGAIN WITH INITIAL DRYING OUTFLOWS WITH INITIAL DEVELOPMENT AND THEN STORMS INTENSIFY AGAIN FURTHER EAST ON THE PLAINS AS THEY ENCOUNTER DEEPER LOW LEVEL MOISTURE. INDEED...THE WRF SIMULATED GOES IMAGERY SHOWING THIS KIND OF SCENARIO WITH A COMPLEX OF STORMS DEVELOPING OVER THE PLAINS AND PALMER DIVIDE BY LATE AFTERNOON AND EVENING. MODERATE WESTERLY FLOW ALOFT OF 20-30KT AND SFC DEWPOINTS IN THE 50S WILL RESULT IN SFC BASED CAPES FROM 1000-1500J/KG ESP EAST OVER THE PLAINS. MIGHT SEE AGAIN VERY HEAVY RAIN...WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER WITH THE STRONGEST STORMS. SO WILL HAVE HIGHEST POPS EAST SLOPES AND FURTHER EAST OVER THE FAR EASTERN PLAINS. LONG TERM...THE SOUTHWEST MONSOON TAKES ONE LAST SHOT AT THE FORECAST AREA ON WEDNESDAY. MODELS SHOW THE PLUME OF MID-LEVEL MOISTURE DRAPED WEST-SOUTHWEST TO EAST-NORTHEAST OVER NORTHERN COLORADO DURING THE DAY. THIS SHIFT TO MORE OF A ZONAL FLOW IS IN RESPONSE TO THE UPPER LEVEL SUBTROPICAL RIDGE PROPAGATING WESTWARD ACROSS NEW MEXICO. MODELS SHOW POOLING OF THIS MOISTURE AHEAD OF A WEAK SHORTWAVE TROUGH AXIS SWINGING EASTWARD OVER NORTH-CENTRAL COLORADO AROUND MIDDAY AND PASSING OVER NERN COLORADO LATER IN THE AFTERNOON. IF IT WERE NOT FOR A DECREASE IN LOW-LEVEL MOISTURE WITH DOWNSLOPE FLOW OFF THE FRONT RANGE...WE COULD HAVE HAD AN ACTIVE STORM DAY ON OUR HANDS. AS IT STANDS...MODELS SHOW DRIER AIR MOVING DOWN OFF THE FRONT RANGE AND ONTO THE NEARBY PLAINS DURING THE AFTERNOON WITH PW VALUES DROPPING BELOW 0.80 INCH BY EVENING. WHEREAS FARTHER OUT ON THE PLAINS PW VALUES REMAIN ABOVE AN INCH ALL DAY. WITH THE INCREASING SHEAR AND INSTABILITY ASSOCIATED WITH THE SHORTWAVE AND A GOOD AMOUNT OF LOW-LEVEL MOISTURE...STORMS FIRING ALONG OUTFLOW BOUNDARIES AS THE SHORTWAVE PASSES COULD PRODUCE SOME SIZABLE HAIL AND NOT JUST LOCALLY HEAVY RAINFALL. BASED ON CAPE FIELDS...THE AREA WHERE THIS IS MORE LIKELY TO OCCUR IS ROUGHLY SOUTHEAST OF AN AKRON-TO-ELBERT LINE. HERE STORMS MAY LINGER WELL INTO THE EVENING. MEANWHILE STORMS IN THE HIGH COUNTRY SHOULD MOVE FASTER ON WEDNESDAY...AND SO RAINFALL RESULTING IN FLASH FLOODING APPEARS MINIMAL. PRIOR TO TROUGH PASSAGE SHOULD SEE AMPLE HEATING WITH MAX TEMPERATURES CLIMBING TO THE LOW AND MID 90S AGAIN ON THE PLAINS. ON THURSDAY...THE UPPER RIDGE TO OUR SOUTH FLATTENS. THIS RESULTS IN SLIGHTLY COOLING ALOFT AS THE MEAN 500MB FLOW BECOMES A BIT MORE NORTHWESTERLY IN DIRECTION. MODELS HINT AT THE PASSAGE OF YET ANOTHER WEAK SHORTWAVE LATE IN THE DAY...BUT BY THEN THE MONSOON MOISTURE PLUME HAS BEEN SUPPRESSED WELL TO OUR SOUTH. SO OTHER THAN SOME CLOUDS...A FEW LATE DAY WEAK T-STORMS IN THE HIGH COUNTRY AND SLIGHTLY LOWER TEMPERATURES...THURSDAY LOOKS REASONABLY CALM. FRIDAY SHOULD BE JUST AS DRY..IF NOT SLIGHTLY DRIER...WITH ZONAL FLOW. SUSPECT WE/LL BE LUCKY TO SEE A STORM POP EVEN IN THE HIGH COUNTRY THAT DAY. TEMPERATURES ON FRIDAY A SHADE WARMER WITH HEIGHTS RISING IN ADVANCE OF A RATHER WELL DEVELOPED TROUGH TRACKING EASTWARD OVER IDAHO AND MONTANA DURING THE DAY. ON SATURDAY...THIS TROUGH PASSES TO OUR NORTH WITH A SFC COLD FRONT TAGGING ALONG WITH IT. TEMPERATURES BEHIND THIS FRONT ARE PRETTY COOL FOR THIS TIME OF YEAR. MODELS SHOW IT DROPPING SOUTH THRU ERN WYOMING/WRN NEBRASKA DURING THE PRE-DAWN HOURS SATURDAY MORNING AND ACROSS NERN COLORADO AND UP AGAINST THE FOOTHILLS BEFORE 15Z. CROSS SECTIONS AND MODEL SOUNDINGS INDICATE A DECK OF LOW CLOUDS FORMING ALONG THE BASE OF THE FOOTHILLS EARLY WITH POST-FRONTAL UPSLOPE BREEZES. MAY SEE A FEW SPRINKLES WITH THE STRATUS...BUT REALLY NOT MUCH MORE THAN THAT. FOR THE REMAINDER OF THE DAY...LOW CLOUDS BURN OFF BEFORE NOON WITH HEATING..THEN A STRAY STORM OR TWO OVER THE FRONT RANGE WITH AFTERNOON HEATING. REALLY NOT MUCH ELSE. PROBABLY THE BIGGEST NEWS INVOLVES TEMPERATURES. IF MODEL GUIDANCE TURNS OUT TO BE CORRECT...THE CONSECUTIVE 90 DEG DAY TEMPERATURE STREAK IN DENVER SHOULD END ON SATURDAY WITH HIGHS NOT EXPECTED TO CLIMB ABOVE THE MID 80S ON THE PLAINS. FOR SUNDAY AND MONDAY...DRY CONDITIONS WILL PREVAIL AS TEMPS GRADUALLY TREND UPWARD WITH THE UPPER RIDGE BUILDING OVER THE ROCKY MTN REGION. AVIATION...LOOKS LIKE RAIN SHOULD END AT APA BY 10Z AS MAIN BAND OF SHOWERS SHIFTS EAST AND SOUTH. WILL PLAY A SIMILAR TIMING LIKE YESTERDAY FOR TS DEVELOPMENT TODAY...AGAIN BEST CHANCES 21-24Z. MAY SEE SOME BETTER CLEARING IN THE LATE EVENING AND OVERNIGHT PERIOD WITH GENERAL DRYING TREND SEEN FROM OUR SOUTH AND SOUTHWEST. HYDROLOGY...AS HAS BEEN THE CASE OVER PAST SEVERAL DAYS...HIGH MOISTURE VALUES STILL EQUATES TO RAINFALL RATES OF ONE INCH IN 30 MINUTES OR LESS WITH STRONGEST STORMS. MODERATE WESTERLY FLOW ALOFT WILL KEEP STORMS MOVING AT A GOOD CLIP BUT AGAIN WILL NEED TO WATCH FOR STORM TRAINING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COOPER LONG TERM....DANKERS AVIATION...COOPER
Hazardous weather outlook, Jul 31, 10:59 AM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1059 AM MDT TUE JUL 31 2012 COZ030>051-011700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1059 AM MDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY WITH WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE STORMS WILL DEVELOP IN THE MOUNTAINS BY NOON AND THEN SPREAD EASTWARD ACROSS THE URBAN CORRIDOR AND NORTHEAST PLAINS THROUGH THE COURSE OF THE AFTERNOON AND EVENING. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL...WIND GUSTS TO AROUND 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL. THERE IS ENOUGH LOW LEVEL MOISTURE AND INSTABILITY ON THE NORTHEAST PLAINS FOR ONE OR TWO SEVERE STORMS WITH DAMAGING WINDS AND HAIL UP TO ONE INCH IN DIAMETER. THE MAIN THREAT FOR ANY SEVERE STORMS WOULD BE EAST OF A LINE FROM FORT MORGAN TO LIMON. GIVEN THE CONTINUED HIGH MOISTURE VALUES IN THE ATMOSPHERE... RAINFALL RATES AROUND ONE INCH IN 30 MINUTES CAN BE EXPECTED FROM THE STRONGEST STORMS. STORMS THAT TRAVEL OVER THE BURN SCARS MAY RESULT IN LOCALIZED FLASH FLOODING CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE MONSOON ARE EXPECTED AGAIN ON WEDNESDAY. HOWEVER...RAINFALL AMOUNTS ARE NOT EXPECTED TO BE AS GREAT AS WITH STORMS EARLIER IN THE WEEK. A FEW STORMS ON THE FAR EASTERN PLAINS MAY PRODUCE LARGE HAIL AND STRONG GUSTY WINDS. FOR THE REMAINDER OF THE WEEK EXPECT DRIER CONDITIONS AS THE FLOW OF MONSOONAL MOISTURE GETS DISRUPTED BY HIGH PRESSURE ALOFT BUILDING OVER ARIZONA AND UTAH. ON SATURDAY...A COLD FRONT MOVING INTO NORTHEAST COLORADO DURING THE PRE-DAWN HOURS WILL USHER IN COOLER TEMPERATURES. AREAS NEAR THE FOOTHILLS MAY EVEN SEE LOW CLOUDS AND SOME LIGHT RAIN SHOWERS DURING THE MORNING. OTHERWISE DRY WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK WITH TEMPERATURES GRADUALLY WARMING THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER REPORTS OF HEAVY RAIN AND FLOODING WOULD BE APPRECIATED. COOPER/DANKERS
In the hours before
Special weather statement, Jul 31, 1:03 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
103 PM MDT TUE JUL 31 2012
COZ036-039-040-311930-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-
103 PM MDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHEASTERN JEFFERSON COUNTY
EXTREME WEST CENTRAL ARAPAHOE COUNTY
EXTREME WEST CENTRAL ADAMS COUNTY
WEST CENTRAL DENVER COUNTY
AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL. THIS STORM WAS
LOCATED OVER CENTRAL ARVADA...OR 11 MILES NORTHWEST OF DENVER...
MOVING EAST AT 15 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO IDLEDALE...
FEDERAL HEIGHTS...WHEAT RIDGE...SOUTHERN WESTMINSTER...SOUTHWESTERN
THORNTON...SOUTHWESTERN NORTHGLENN...LAKEWOOD...GOLDEN...WESTERN
DENVER AND ARVADA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3988 10520 3990 10499 3968 10499 3966 10529
3985 10521
TIME...MOT...LOC 1904Z 265DEG 14KT 3981 10512Special weather statement, Jul 31, 1:39 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 139 PM MDT TUE JUL 31 2012 COZ036-039-040-312030- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 139 PM MDT TUE JUL 31 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEFFERSON COUNTY EXTREME NORTH CENTRAL DOUGLAS COUNTY WESTERN ARAPAHOE COUNTY SOUTHWESTERN ADAMS COUNTY DENVER COUNTY AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED OVER WESTERN DENVER... MOVING EAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SHERIDAN... GREENWOOD VILLAGE...CHATFIELD RESERVOIR...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...CENTENNIAL...WHEAT RIDGE...LITTLETON... LAKEWOOD...ENGLEWOOD...DENVER...SOUTHWESTERN COMMERCE CITY...WESTERN AURORA AND SOUTHERN ARVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3982 10477 3957 10477 3954 10514 3979 10514 TIME...MOT...LOC 1939Z 257DEG 11KT 3970 10503
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:18 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 27 min |
| Jul 31, 1:03 PM MDT | Special Weather Statement | BOU | Broomfield | 27 min |
| Jul 31, 2:13 PM MDT | Special Weather Statement | BOU | Denver | 32 min |
| Jul 31, 2:51 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 29 min |
| Jul 31, 3:28 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 31 min |
| Jul 31, 4:43 PM MDT | Special Weather Statement | BOU | Lincoln | 47 min |
| Jul 31, 5:39 PM MDT | Special Weather Statement | BOU | Lincoln | 36 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.